Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Dermatol Ther. 2013 Jul-Aug;26(4):370-2. doi: 10.1111/dth.12002. Epub 2013 Apr 12.

Deterioration of vitiligo and new onset of halo naevi observed in two patients receiving adalimumab.

Author information

  • 1Department of Dermatology, University College London Hospital, London, UK. thivimaru@gmail.com

Abstract

Two patients with a long-standing history of recalcitrant ankylosing spondylitis were commenced on adalimumab as monotherapy. Case 1 developed marked rapid deterioration in his previously stable vitiligo within 3 months of commencing treatment. This was attributed to anti-tumor necrosis factor (TNF) therapy, and a marked improvement was noted following withdrawal of adalimumab. Case 2 developed multiple new halo naevi over the trunk and limbs. They did not show dysplastic features and have remained unchanged despite continuation of treatment. Possible mechanisms and implications of the paradoxical occurrence of immune-mediated skin lesions seen in patients receiving anti-TNF therapies are discussed.

© 2013 Wiley Periodicals, Inc.

KEYWORDS:

adalimumab; halo naevi; vitiligo

PMID:
23914896
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Blackwell Publishing
    Loading ...
    Write to the Help Desk